U.S. doctors online nowAsk doctors free
A 49-year-old female asked:

My brother in law is kicking opids and heroin need help without going to a clinic he has been on 80mg a day of oxicotion and on china white heroin for about a month he is going through an enormous amout of pain shaking and naseu and bones feel like they a

2 doctor answers2 doctors weighed in
Dr. Heidi Fowler
Psychiatry 26 years experience
Hello. : Hello. I am answering this five days after you wrote in. I just wanted to note that it can be dangerous to detox oneself. There are some providers who will work with outpatients who are detoxifying, but most providers i know don't because it is inherently very risky.
Dr. Alan Wartenberg
A Verified Doctoranswered
Addiction Medicine 50 years experience
Little you can do: Opioid withdrawal can be severe enough, with nausea, vomiting and diarrhea, to cause life-threatening problems, particularly in those with underlying heart problems. He needs help and you should urge him to get it. The odds are overwhelming that, without help, he will either not succeed in detoxing or he will quickly relapse. Motrin, tylenol, (acetaminophen) pepto bismol can help some symptoms.He needs to seemd.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.